Hail, Atascosa
- When
- February 25, 5:33 AM CST
- Where
- Atascosa County, 0.69 mi S of Charlotte
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 28.860, -98.700
A thunderstorm produced quarter size hail near Charlotte.
A cold front stalled across South Central Texas and thunderstorms developed in the vicinity of this boundary. Some of these storms produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
A cold front stalled across South Central Texas and thunderstorms developed in the vicinity of this boundary. Some of these storms produced large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Feb 25, 3:24 AM CST, 2 hours 9 minutes earlier.
Area Forecast Discussion National Weather Service Austin/San Antonio TX 324 AM CST Sun Feb 25 2018 .SHORT TERM (Today through Monday)... Strong surface based storms across Lavaca, DeWitt and Karnes counties overnight are beginning to wane as the front slips a little further south. Back to the southwest, a mid level shortwave is approaching the region. There should be an expansion in the development of showers through the remainder of the early morning hours across the Winter Garden area then expanding quickly north and east into portions of the Hill Country, I-35 corridor and eastward near and after daybreak. Mid level lapse rates should be sufficient to generate isolated to scattered embedded thunderstorms through the day. Temperatures across the eastern 2/3rds of the eastern half of the CWA will remain cool, in the low 60s under cloud cover, while clearing across the western CWA this afternoon should allow temps to climb into the mid 70s. The disturbance will lift northeast of the area mid afternoon through mid evening and showers and storms will end west to east. Drier air should temporarily work into the region tonight through Monday allowing for warmer high temperatures Monday afternoon across the eastern half of the CWA. && .LONG TERM (Monday Night through Saturday)... Moisture surges back north into the area Monday night into Tuesday morning with a warm front and another mid level shortwave from the southwest. Should see patchy drizzle and fog developing southwest to northeast overnight and into Tuesday morning along with isolated showers. The better rain chances will likely shift northeast of the CWA Tuesday afternoon as the mid level shortwave exits to the northeast. An upper level low will be digging into the desert Southwest Tuesday night and the open and lift northeast on Wednesday and Wednesday night through the Southern Plains. Ahead of it, models continue to key in on a disturbance in the southwest flow aloft generating chances for showers and storms Tuesday night across the western CWA and into the Hill Country, then spreading northeast into portions of the I-35 corridor on Wednesday. Another cold front is advertised Wednesday night. The ECMWF has trended toward the more progressive GFS and Canadian solutions. Low chance PoPs are forecast for late Wednesday afternoon into Wednesday night along and ahead of the front. Better chances will likely remain northeast of the area with the stronger forcing. This front will be a Pacific in nature, bringing slightly cooler and drier conditions to the region for Thursday and Friday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 64 48 70 54 70 / 60 10 0 20 50 Austin Bergstrom Intl Airport 64 44 69 53 71 / 60 10 0 20 50 New Braunfels Muni Airport 63 46 69 54 72 / 60 10 0 30 50 Burnet Muni Airport 63 44 67 51 68 / 40 - 0 20 50 Del Rio Intl Airport 75 47 72 56 75 / - 0 0 20 20 Georgetown Muni Airport 63 43 67 52 68 / 50 10 0 20 50 Hondo Muni Airport 68 44 72 55 73 / 60 0 - 30 50 San Marcos Muni Airport 63 46 69 53 72 / 60 10 0 20 50 La Grange - Fayette Regional 64 50 69 56 73 / 70 20 0 20 50 San Antonio Intl Airport 65 48 70 55 72 / 60 - - 30 50 Stinson Muni Airport 66 49 70 56 74 / 60 - - 30 50 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...TB3 Synoptic/Grids...Runyen
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 347 AM CST Sun Feb 25 2018 TXZ171>173-183>194-202>209-217>225-228-261000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 347 AM CST Sun Feb 25 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Showers and isolated thunderstorms are expected early this morning across the Winter Garden region and then expanding northeast into portions of the Hill Country and along and east of I-35 near and after sunrise. An isolated storm or two could produce small hail. These showers and storms will end west to east during mid afternoon through early evening hours. No other hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Special Weather Statement National Weather Service Austin/San Antonio TX 1211 AM CST SUN FEB 25 2018 TXZ222>224-250645- Karnes TX-De Witt TX-Gonzales TX- 1211 AM CST SUN FEB 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEWITT...NORTHEASTERN KARNES AND SOUTHEASTERN GONZALES COUNTIES UNTIL 1245 AM CST... At 1210 AM CST, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Westhoff, or 8 miles north of Yorktown, moving northeast at 30 mph. Dime size hail will be possible with this storm. Locations impacted include... Cuero, Gillett, Cheapside, Westhoff, Hochheim, Dreyer, Edgar, Gruenau, New Davy, Sample, Hamon and Concrete. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Austin San Antonio. && LAT...LON 2898 9760 2913 9785 2945 9733 2915 9706 TIME...MOT...LOC 0610Z 236DEG 24KT 2910 9753 TB3
Special Weather Statement
National Weather Service Austin/San Antonio TX
1250 AM CST SUN FEB 25 2018
TXZ224-225-250730-
Lavaca TX-De Witt TX-
1250 AM CST SUN FEB 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEWITT AND LAVACA
COUNTIES UNTIL 130 AM CST...
At 1250 AM CST, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Yoakum, moving northeast at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cuero, Yoakum, Hallettsville, Ezzell, Sublime, Speaks, Worthing,
Koerth, Edgar, Terryville, Breslau, Mont, Sweet Home, Vsetin, Mount
Olive, Vienna, Wied, Concrete and Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
&&
LAT...LON 2927 9665 2901 9716 2922 9737 2963 9688
2959 9684 2958 9684 2958 9682 2933 9656
TIME...MOT...LOC 0650Z 236DEG 49KT 2923 9703
TB3Special Weather Statement
National Weather Service Austin/San Antonio TX
148 AM CST SUN FEB 25 2018
TXZ220>222-224-250830-
Karnes TX-Atascosa TX-De Witt TX-Wilson TX-
148 AM CST SUN FEB 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DEWITT...NORTHERN
KARNES...EAST CENTRAL ATASCOSA AND WILSON COUNTIES UNTIL 230 AM
CST...
At 148 AM CST, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Poth, moving northeast at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Floresville, Poth, Stockdale, Kosciusko, Nixon, Falls City, Pandora,
Gillett, Cestohowa, Sutherland Springs, Cotton Patch, New Davy,
Paweleville, Hobson, Ecleto, Helena, Deweesville, McCoy, Pana Maria
and Graytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.
&&
LAT...LON 2903 9846 2938 9792 2938 9785 2937 9784
2935 9786 2900 9750 2884 9834
TIME...MOT...LOC 0748Z 236DEG 22KT 2895 9826
TB3Special Weather Statement National Weather Service Austin/San Antonio TX 231 AM CST SUN FEB 25 2018 TXZ222>224-250915- Karnes TX-De Witt TX-Gonzales TX- 231 AM CST SUN FEB 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DEWITT... NORTHEASTERN KARNES AND SOUTH CENTRAL GONZALES COUNTIES UNTIL 315 AM CST... At 231 AM CST, Doppler radar was tracking a strong thunderstorm near Gillett, or 12 miles east of Kosciusko, moving northeast at 20 mph. Dime size hail will be possible with this storm. Locations impacted include... Cuero, Gillett, Cheapside, Westhoff, Cotton Patch, Gruenau, New Davy, Sample and Ecleto. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Austin San Antonio. && LAT...LON 2894 9774 2909 9785 2937 9746 2910 9726 TIME...MOT...LOC 0831Z 236DEG 17KT 2906 9773 TB3
Special Weather Statement
National Weather Service Austin/San Antonio TX
342 AM CST SUN FEB 25 2018
TXZ218-219-228-251030-
Frio TX-Dimmit TX-Zavala TX-
342 AM CST SUN FEB 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DIMMIT...
SOUTHEASTERN ZAVALA AND SOUTHWESTERN FRIO COUNTIES UNTIL 430 AM
CST...
At 342 AM CST, Doppler radar was tracking a strong thunderstorm near
Carrizo Hill, or near Carrizo Springs, moving northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Big Wells, Divot, Loma Vista, Brundage and Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 2864 9979 2902 9937 2871 9912 2864 9930
2864 9939 2860 9940 2849 9968
TIME...MOT...LOC 0942Z 236DEG 21KT 2854 9975
TB3Special Weather Statement National Weather Service Austin/San Antonio TX 455 AM CST SUN FEB 25 2018 TXZ203-204-218-219-251145- Frio TX-Uvalde TX-Medina TX-Zavala TX- 455 AM CST SUN FEB 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MEDINA... SOUTHEASTERN UVALDE...NORTHEASTERN ZAVALA AND NORTHWESTERN FRIO COUNTIES UNTIL 545 AM CST... At 455 AM CST, Doppler radar was tracking a strong thunderstorm 12 miles northwest of Frio Town, or 15 miles northeast of Batesville, moving north at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hondo, Sabinal and D'Hanis. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Austin San Antonio. && LAT...LON 2895 9937 2900 9957 2953 9954 2943 9911 TIME...MOT...LOC 1055Z 195DEG 35KT 2913 9947 TB3
The Austin/San Antonio radar (KEWX), 114 km away, was scanning. The volume nearest the first event began at 11:30 UTC.
11 hail, 2 thunderstorm wind. Local standard time, as filed.
A thunderstorm produced quarter size hail near Charlotte.
A thunderstorm produced golf ball size hail north of Hondo.
A thunderstorm produced one inch hail near Jourdanton.
A thunderstorm produced one inch hail near Jourdanton.
A thunderstorm produced golf ball size hail near Jourdanton.
A thunderstorm produced one inch hail in Falls City.
A thunderstorm produced ping pong ball size hail near Three Oaks.
A thunderstorm produced wind gusts estimated at 60 mph that blew over a grain bin and some yard fixtures near Falls City.
A thunderstorm produced wind gusts estimated at 60 mph that blew down some power lines near Panna Maria.
A thunderstorm produced one inch hail near Cestohowa.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, February 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 738838, 738839, 738841, 738842, 738843, 738844, 738845, 738846, 738847, 738852, 738848, 738853, 738849.